Thunderstorm Wind, Cass
- When
- June 28, 3:15 PM EST
- Where
- Cass County, Dowagiac
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.983, -86.100
Law enforcement reported trees and power lines down in Dowagiac.
8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 28, 3:05 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 305 PM EST SAT JUN 28 2003 SHORT TERM DISCUSSION... FORECAST CHALLENGES ARE SEVERE STORM POTENTIAL THIS EVENING AND POPS FOR MONDAY AFTERNOON AND NIGHT. WATER VAPOR LOOP INDICATED MID LEVEL SHORTWAVE CROSSING LAKE MICHIGAN AND ILLINOIS. SURFACE ANALYSIS INDICATED COLD FRONT EXTENDING FROM NEAR GRAND RAPIDS MI TO JOLIET IL...THEN ARCING WEST NORTHWEST INTO IOWA. SCATTERED STORMS WERE ALONG FRONTAL BOUNDARY IN AREA OF MOISTURE CONVERGENCE AND INSTABILITY. WOLCOTT PROFILER INDICATED 45 KT WINDS AT 10K FT...WITH 88D VAD WIND PROFILER ALSO INDICATING SIMILAR WIND FIELD. WET BULB ZERO HEIGHTS AROUND 9K FT ALSO FAVORABLE FOR HAIL. LIMITING FACTORS APPEAR TO BE UPPER LEVEL DYNAMICS AND CLOUD COVER WHICH LIMITED AIRMASS DESTABILIZATION TODAY. ALL CONSIDERED...WILL GO WITH SCATTERED WORDING FOR TONIGHT AND WILL MENTION SEVERE STORMS POSSIBLE. COLD FRONT WILL BE SLOW TO SHIFT SOUTH OUT OF AREA ON SUNDAY...SO WILL CONTINUE WITH A LOW CHANCE POP. MODEL UNCERTAINTY EXISTS WITH SYSTEM SLIDING ACROSS MISSISSIPPI AND OHIO VALLEY MONDAY AND MONDAY NIGHT. GFS LOOKS TOO STRONG WITH THIS SYSTEM...HAVING TRENDED EVEN DEEPER. EVEN ETA SUGGESTS SOME POTENTIAL...THOUGH...FOR SHOWERS AND STORMS TO SLIP INTO SOUTHERN CWFA. THUS...HAVE INTRODUCED A LOW CHANCE POP FOR SOUTHERN TIER COUNTIES. KEPT TUE PERIOD DRY AS HIGH PRESSURE BUILDS IN. BASED ON CURRENT DEWPOINTS...LAST NIGHTS LOWS AND TRAJECTORIES...FAVOR WARMER FWC AND MET LOWS FOR TONIGHT. A BLEND OF COOLER MAV AND WARMER MET AND FWC HIGHS LOOKS GOOD FOR SUNDAY AND MONDAY. EXTENDED DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE THUNDERSTORM POTENTIAL FOR FRIDAY. DIFFERENCES EXIST WITH GFS...GEM AND ECMWF. ECMWF CONTINUES TO INDICATED A MORE PRONOUNCED 500 MB RIDGE AND FARTHER NORTHWARD SOLUTION OF COLD FRONT THAN GFS. EVEN GFS SOLUTION INDICATES LITTLE UPWARD MOTION AND MARGINAL MOISTURE FIELD. GIVEN UNCERTAINTY AND FOR FORECAST TO FORECAST CONTINUITY...WILL KEEP DRY. .IWX... IN...NONE. MI...NONE. OH...NONE. BARJENBRUCH/SKIP
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-291030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR AHEAD OF A COLD FRONT. THERE IS A CHANCE THAT A FEW STORMS LATE THIS AFTERNOON AND EVENING MAY CONTAIN ISOLATED DAMAGING WIND GUSTS OR HAIL TO ONE INCH IN DIAMETER. THE GREATEST POTENTIAL FOR SEVERE STORMS IS ALONG AND WEST OF A LOGANSPORT TO WARSAW TO THREE RIVERS LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH INDEPENDENCE DAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE LATE THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 77 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
8 thunderstorm wind. Local standard time, as filed.
Law enforcement reported trees and power lines down in Dowagiac.
Law enforcement reported a large tree limb down in Dowagiac.
Law enforcement reported a large tree fell on a church tent injuring 4 people, one seriously.
Law enforcement reported large trees down southeast of Vandalia.
Law enforcement reported railroad crossing arms broken by thunderstorm winds in Three Rivers.
Law enforcement reported large tree limbs down just northeast of Bronson.
Law enforcement reported large trees down across roads northwest of Litchfield.
Law enforcement reported trees and power lines down east of Litchfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2003Every state in 2003This day in weather historyWarnings in Michigan, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362942, 5362943, 5362944, 5362945, 5362946, 5362947, 5362948, 5362949.